Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On a class of Riesz-Fischer sequences

Author: Robert M. Young
Journal: Proc. Amer. Math. Soc. 126 (1998), 1139-1142
MSC (1991): Primary 42A80
MathSciNet review: 1452835
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this note, we give necessary and sufficient conditions for a system of complex exponentials $\{e^{i\lambda _nt}\}$ to form a Riesz-Fischer sequence in $L^2(-A,A)$ for every positive number $A$. The result provides a significant strengthening of the sufficient conditions recently stated by R. M. Reid (1995).

References [Enhancements On Off] (What's this?)

  • 1. N. K. Bari, Biorthogonal systems and bases in Hilbert space, U\v{c}en. Zap. Mosk. Gos. Univ. 148, Mat. 4 (1951), 69-107. MR 14:289b
  • 2. A. Beurling, ``The Collected Works of Arne Beurling, Volume 2, Harmonic Analysis'' (L. Carleson, P. Malliavin, J. Neuberger and J. Wermer, editors), pp. 341-365, Birkhäuser, Boston, 1989. MR 92k:01046b
  • 3. R. P. Boas, Jr., A general moment problem, Amer. J. Math. 63 (1941), 361-370. MR 2:281d
  • 4. A. E. Ingham, Some trigonometrical inequalities with applications to the theory of series, Math. Z. 41 (1936), 367-379.
  • 5. H. J. Landau, Necessary density conditions for sampling and interpolation of certain entire functions, Acta Mathematica 117 (1967), 37-52. MR 36:5604
  • 6. N. Levinson, ``Gap and Density Theorems'', Amer. Math. Soc. Colloq. Publ., Vol. 26, Amer. Math. Soc., New York, 1940. MR 2:180d
  • 7. R.E.A.C. Paley and N. Wiener, ``Fourier Transforms in the Complex Domain,'' Amer. Math. Soc. Colloq. Publ., Vol. 19, Amer. Math. Soc., New York, 1934.
  • 8. R. M. Reid, A class of Riesz-Fischer sequences, Proc. Amer. Math. Soc. 123 (1995), 827-829. MR 95d:42012
  • 9. K. Seip, On the connection between exponential bases and certain related sequences in $L^2(-\pi,\pi)$, J. Funct. Anal. 130 (1995), 131-160. MR 96d:46030
  • 10. R. M. Young, ``An Introduction to Nonharmonic Fourier Series'', Academic Press, New York, 1980. MR 81m:42027

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 42A80

Retrieve articles in all journals with MSC (1991): 42A80

Additional Information

Robert M. Young
Affiliation: Department of Mathematics, Oberlin College, Oberlin, Ohio 44074

Keywords: Riesz-Fischer sequence, moment problem, upper uniform density
Received by editor(s): September 23, 1996
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society